Advertisement

Spectral properties of operators with polynomial invariants in real finite-dimensional spaces

  • V. V. Kozlov
Article

Abstract

We consider linear operators lying in the orthogonal group of a quadratic form and study those spectral properties of such operators that can be expressed in terms of the signature of this form. We show that in the typical case these transformations are symplectic. Some of the results can be extended to the general case when the operator admits a homogeneous form of degree ≥3.

Keywords

Periodic Solution Quadratic Form Unit Circle Unit Disk STEKLOV Institute 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. A. Yakubovich and V. M. Starzhinskii, Linear Differential Equations with Periodic Coefficients (Nauka, Moscow, 1972; Wiley, New York, 1975).Google Scholar
  2. 2.
    J. Williamson, “On the Algebraic Problem Concerning the Normal Forms of Linear Dynamical Systems,” Am. J. Math. 58(1), 141–163 (1936).CrossRefGoogle Scholar
  3. 3.
    V. V. Kozlov, “Linear Systems with a Quadratic Integral,” Prikl. Mat. Mekh. 56(6), 900–906 (1992) [Appl. Math. Mech. 56, 803–809 (1992)].MathSciNetGoogle Scholar
  4. 4.
    V. N. Rubanovskii, “On Bifurcation and Stability of Stationary Motions in Certain Problems of Dynamics of a Solid Body,” Prikl. Mat. Mekh. 38(4), 616–627 (1974) [Appl. Math. Mech. 38, 573–584 (1974)].MathSciNetGoogle Scholar
  5. 5.
    G. Frobenius, “Über lineare Substitutionen und bilineare Formen,” J. Math. 84, 1–63 (1878).Google Scholar
  6. 6.
    L. S. Pontryagin, “Hermitian Operators in Spaces with Indefinite Metric,” Izv. Akad. Nauk SSSR, Ser. Mat. 8(6), 243–280 (1944).zbMATHGoogle Scholar
  7. 7.
    D. Carlson and H. Schneider, “Inertia Theorems for Matrices: The Semidefinite Case,” J. Math. Anal. Appl. 6, 430–446 (1963).zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    H. K. Wimmer, “Inertia Theorems for Matrices, Controllability, and Linear Vibrations,” Linear Algebra Appl. 8, 337–343 (1974).zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    V. I. Arnol’d, “Conditions for Nonlinear Stability of Stationary Plane Curvilinear Flows of an Ideal Fluid,” Dokl. Akad. Nauk SSSR 162(5), 975–978 (1965) [Sov. Math., Dokl. 6, 773–777 (1965)].MathSciNetGoogle Scholar
  10. 10.
    O. Taussky, “A Generalization of a Theorem of Lyapunov,” J. Soc. Ind. Appl. Math. 9, 640–643 (1961).CrossRefMathSciNetGoogle Scholar
  11. 11.
    A. Ostrowski and H. Schneider, “Some Theorems on the Inertia of General Matrices,” J. Math. Anal. Appl. 4, 72–84 (1962).zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    H. Weyl, The Classical Groups: Their Invariants and Representations (Princeton Univ. Press, Princeton, NJ, 1939; Inostrannaya Literatura, Moscow, 1947).Google Scholar
  13. 13.
    V. V. Kozlov and A. A. Karapetyan, “On the Stability Degree,” Diff. Uravn. 41(2), 186–192 (2005) [Diff. Eqns. 41, 195–201 (2005)].MathSciNetGoogle Scholar
  14. 14.
    F. R. Gantmacher, The Theory of Matrices (Nauka, Moscow, 1988; AMS Chelsea Publ., Providence, RI, 1998).Google Scholar
  15. 15.
    G. W. Hill, “On the Part of the Motion of the Lunar Perigee Which Is a Function of the Mean Motions of the Sun and Moon,” Acta Math. 8(1), 1–36 (1886).CrossRefMathSciNetGoogle Scholar
  16. 16.
    V. V. Kozlov and D. V. Treshchev, Billiards: A Genetic Introduction to the Dynamics of Systems with Impacts (Mosk. Gos. Univ., Moscow, 1991; Am. Math. Soc., Providence, RI, 1991).zbMATHGoogle Scholar
  17. 17.
    M. G. Krein, “On an Application of the Fixed-Point Principle in the Theory of Linear Transformations of Spaces with an Indefinite Metric,” Usp. Mat. Nauk 5(2), 180–190 (1950) [Am. Math. Soc. Transl., Ser. 2, 1, 27–35 (1955)].zbMATHMathSciNetGoogle Scholar
  18. 18.
    S. V. Bolotin and V. V. Kozlov, “Asymptotic Solutions of Equations of Dynamics,” Vestn. Mosk. Univ., Ser 1: Mat., Mekh., No. 4, 84–89 (1980) [Mosc. Univ. Mech. Bull. 35 (3–4), 82–88 (1980)].Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  • V. V. Kozlov
    • 1
  1. 1.Steklov Mathematical InstituteRussian Academy of SciencesMoscowRussia

Personalised recommendations